Alert archive / Michigan / Red Flag Warnings in 2006
Red Flag Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this red flag warning at Apr 11, 2006, 1:27 PM EDT for 22 counties in Michigan. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2006, 1:27 PM EDT (17:27 UTC)
- Expired
- Apr 11, 2006, 9:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 5.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 111727 RFWAPX RED FLAG WARNING NATIONAL WEATHER SERVICE GAYLORD MI 127 PM EDT TUE APR 11 2006 ...RED FLAG WARNING IN EFFECT FOR LOW HUMIDITIES...TEMPERATURES AT OR ABOVE 75 DEGREES AND SOUTH WINDS AT 15 TO 20 MPH... .GUSTY SOUTH TO SOUTHEAST WINDS...WARMING TEMPERATURES INTO THE MIDDLE 70S...AND LOW RELATIVE HUMIDITY VALUES...WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS ACROSS NORTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING. MIZ016>036-041-042-120100- /O.NEW.KAPX.FW.W.0001.060411T1727Z-060412T0100Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 127 PM EDT TUE APR 11 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 20 FOOT WINDS ARE EXPECTED TO BE SOUTH TO SOUTHEAST AT 15 TO 20 MPH. TEMPERATURES WILL BE IN THE MIDDLE 70S AND THE RELATIVE HUMIDITY IS EXPECTED TO BE BETWEEN 15 TO 20 PERCENT OVER MOST OF THE REGION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KAS
1 follow-up statement
000 WWUS43 KAPX 120104 RFWAPX RED FLAG WARNING NATIONAL WEATHER SERVICE GAYLORD MI 904 PM EDT TUE APR 11 2006 ...RED FLAG WARNING HAS EXPIRED... MIZ016>036-041-042-120215- /O.EXP.KAPX.FW.W.0001.000000T0000Z-060412T0100Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 904 PM EDT TUE APR 11 2006 ...RED FLAG WARNING HAS EXPIRED... TEMPERATURES HAVE FALLEN INTO THE 50S AND 60S...AND RELATIVE HUMIDITIES HAVE RISEN TO 30 TO 40 PERCENT ACROSS ALL OF NORTHERN LOWER MICHIGAN LATE THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED FOR THE REMAINDER OF THE NIGHT. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this red flag warning went out at Apr 11, 10:57 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 11, 10:57 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1057 AM EDT TUE APR 11 2006 .UPDATE...SURFACE/RUC/UPPER AIR ANALYSIS CONTINUES TO HAVE THE UPPER LEVEL RIDGE AXIS OVER THE EASTERN US. WITH DEVELOPING LOW PRESSURE OUT IN THE UPPER AND CENTRAL PLAINS...THE GRADIENT HAS REALLY BEEN TIGHTENING UP THIS MORNING BETWEEN THE TWO SYSTEMS. PLENTY OF HIGH LEVEL CLOUDINESS WILL BE SEEN DURING THE REST OF THE DAY...PRODUCING FILTERED SUNSHINE THROUGH THE AFTERNOON. APX SOUNDING THIS MORNING HAD PLENTY OF DRY AIR IN PLACE IN THE LOWER LEVELS WITH TD/S RUNNING AROUND -8C AT 850MB. WITH DRY TO THE SOUTH...WILL CONTINUE TO KEEP THE LOWER LEVELS DRY THROUGH THE AFTERNOON AND EVENING. WITH THE WARM TEMPERATURES AND PARTLY SUNNY SKIES...MIXING IS EXPECTED TO TAKE PLACE THIS AFTERNOON. WITH THE MIXING...SURFACE TD/S WILL DROP INTO THE 20S ACROSS INLAND LOCATIONS THIS AFTERNOON. TEMPERATURES LOOK ON TRACK...REACHING TO AROUND THE 70 DEGREE MARK THIS AFTERNOON...WITH PERHAPS A FEW WARMER LOCATIONS. MARINE...WILL ADD SMALL CRAFT ADVISORIES FOR WHITEFISH BAY AND THE ST MARYS RIVER SYSTEM AS WINDS ARE ARE ALREADY SUSTAINED AT 16KTS AS OF 10 AM AT WHITEFISH BAY...WITH WINDS CONTINUING TO INCREASE AROUND THE SOO. OTHERWISE...WILL LEAVE OTHER SMALL CRAFT ADVISORIES ALONE...WITH THE STRONGEST GRADIENT OVER LAKE MICHIGAN THIS AFTERNOON. KAS && .PREV DISCUSSION...ISSUED AT 351 AM TUE APR 11 DISCUSSION...NEW CLOSED LOW OVER THE EASTERN PACIFIC DIGGING TOWARD 35N/130W KICKING THE PREVIOUS OCCUPIER OF THAT SPACE INLAND TOWARD THE FOUR CORNERS EARLY THIS MORNING...AS HEIGHTS CONTINUE TO RISE ACROSS THE GREAT LAKES AHEAD OF THIS FEATURE. FOUR CORNERS SHORT WAVE TROUGH WILL LIFT ACROSS THE CENTRAL PLAINS STATES TODAY AND THEN ACROSS THE OHIO VALLEY LATER WEDNESDAY IN CONCERT WITH A WEAKER PIECE OF ENERGY EMANATING FROM THE PACIFIC NORTHWEST THIS MORNING. WITH THE TROUGHING OVER THE EASTERN PACIFIC PERSISTING THROUGH THE END OF THE WEEK...ABOVE AVERAGE HEIGHTS WILL REMAIN ACROSS THE REGION ATOP BROAD FLAT RIDGING CENTERED OVER THE DEEP SOUTH. THUS...AN OVERALL WARM PATTERN SETTING UP THROUGH THE REST OF THIS WEEK (AND PROBABLY BEYOND AS WELL). FORECAST ISSUES...MID LEVEL SHORT WAVES WILL PUSH A COLD FRONT FROM THE HIGH PLAINS THIS MORNING ACROSS THE STATE WEDNESDAY AFTERNOON. AS EXPECTED...GUIDANCE TREND HAS BEEN SLOWER WITH THE FRONT... FINALLY CATCHING ONTO THE IDEA OF A BIT STRONGER FRONTAL WAVE DEVELOPING ALONG THE BOUNDARY...ETA IN PARTICULAR WHICH PROBABLY HAS THE BEST REPRESENTATION OF SAID WAVE OVER SOUTHERN WI WEDNESDAY MORNING. SO PRECIPITATION TIMING WITH THIS APPROACHING WEATHER SYSTEM TONIGHT AND WEDNESDAY WILL BE THE MAIN FORECAST PROBLEM. TODAY/TONIGHT...BROKEN-OVERCAST MID LEVEL CLOUD DECK REMAINS ACROSS NORTHERN PORTIONS OF FORECAST AREA THIS MORNING...ROUGHLY ALONG- NORTH OF AN ERY-OSC LINE...WITH CLEAR-PARTLY CLOUDY SKIES TO THE SOUTH (MAINLY CI). THIS CLOUD DECK SHOULD SCOOT OFF TO THE NORTHEAST THIS MORNING AS 700MB RIDGE AXIS LIFTS ACROSS THE AREA AND DRAWS IN MUCH DRIER MID LEVEL AIR FROM THE SOUTHWEST. SO OTHER THAN CI CLOUDS ADVECTING IN FROM THE SOUTHWEST LOOKING AT A MILD AND BREEZY DAY WITH HIGHS WELL INTO THE 60S AND PERHAPS A COUPLE 70+ READINGS. MEANWHILE...PRECIPITATION WILL BE TRYING TO GET ORGANIZED UPSTREAM LATER THIS AFTERNOON. CONVECTION IS EXPECTED TO DEVELOP ALONG COLD FRONT...WITH ADDITIONAL PRECIPITATION TRYING TO FORM FARTHER OUT AHEAD OF THE BOUNDARY. HOW QUICKLY THIS LATTER PROCESS EVOLVES WILL DETERMINE PRECIPITATION TIMING INTO NORTHERN MI TONIGHT. CURRENT THINKING IS TO LEAN TOWARD A LATER ARRIVAL TIME... 00Z RAOBS SHOW A LOAD OF MID LEVEL DRY AIR UPSTREAM (700MB DEW POINT DEPRESSIONS 20-35C COMMON FROM IL AND POINTS SOUTHWEST)...AND MODEL PRECIPITABLE WATER INITIALIZATION ACROSS THE SOUTHERN PLAINS ALSO MAY BE A BIT TOO MOIST TO START. WITH ANY INSTABILITY CONFINED TO THE FRONT...WHICH WILL ONLY LIE FROM MN/IA/KS BY EARLY EVENING... BELIEVE THAT PRECIPITATION WONT REALLY START TO BLOSSOM ACROSS IL/WI UNTIL THIS EVENING AS INCREASING SYNOPTIC FORCING ASSOCIATED WITH MID LEVEL TROUGH INTERACTS WITH PLUME OF 1+ INCH PWS ARRIVING FROM THE SOUTHWEST. SO WILL TRY TO REFINE TIMING A LITTLE MORE... KEEPING THE FORECAST DRY THROUGH AROUND 01Z...THEN SPREAD RAIN IN FROM THE SOUTHWEST WITH LIKELY/CATEGORICAL POPS. WEDNESDAY...COLD FRONT WILL CROSS NORTHERN MI WEDNESDAY AFTERNOON ALONG WITH ASSOCIATED MID LEVEL DYNAMICS. MAY BE LOOKING AT TWO WAVES OF PRECIPITATION WEDNESDAY...ONE DURING THE MORNING AS REMNANTS OF OVERNIGHT SHOWERS LIFT NORTHEAST...FOLLOWED BY A BIT OF A DRY SLOT BEFORE DEFORMATION BAND OF RAINFALL ASSOCIATED WITH MID LEVEL VORTICITY MAXIMUM MOVES IN FOR THE AFTERNOON. WILL USE CATEGORICAL (OCCASIONAL) WORDING TO COVER THIS...AND HOLD OFF ON TRYING TO TIME OUT THE SPECIFICS AT THIS POINT (SUCH AS SHOWERS TO DRIZZLE THEN BACK TO SHOWERS...THUS THE OCCASIONAL WORDING). RAIN LOOKS TO END FROM WEST TO EAST DURING THE LATE AFTERNOON/EARLY EVENING HOURS AS DEEP LAYER SUBSIDENCE/DRYING ARRIVE IN WAKE OF SHORT WAVE PASSAGE. THURSDAY STILL LOOKS DRY AT THIS POINT...WITH JUST A FEW TEMPERATURE TWEAKS MADE. MARINE...INCREASING SOUTHERLY RETURN FLOW DEVELOPS TODAY...WITH SOME GUSTY WINDS IN AREAS WHERE FLOW IS OFFSHORE. SOUTHERLY FLOW FAVORS COASTAL CONVERGENCE ALONG LAKE MICHIGAN SHORELINE...SO EXPECT WILL NEED A SMALL CRAFT ADVISORY TODAY FOR AT LEAST THE NORTHWEST LOWER NEARSHORE ZONES...AS WELL AS FROM THE STRAITS EAST TO PRESQUE ISLE LIGHT. THIS WILL LIKELY HAVE TO CONTINUE AT LEAST IN THE LAKE MICHIGAN ZONES THROUGH TONIGHT BEFORE THE GRADIENT WEAKENS AHEAD OF COLD FRONT PASSAGE WEDNESDAY AFTERNOON. HOWEVER...WINDS MAY INCREASE TO SCA CRITERIA ON THE LAKE HURON SIDE WEDNESDAY MORNING BEFORE THE FRONT SLIDES THROUGH...THEN ACROSS ALL AREAS BEHIND THE FRONT WITH A QUICK SHOT OF LOW LEVEL COLD ADVECTION AND 925MB WINDS AROUND 30KTS. DEW POINTS WILL LIKELY RISE INTO THE 40S OVERNIGHT/WEDNESDAY AHEAD OF THE FRONT...WHICH WILL INCREASE THE THREAT FOR SOME FOG OVER THE COLD LAKE WATERS. JPB && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 11, 11:03 AM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1103 AM EDT TUE APR 11 2006 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-121000- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR 1103 AM EDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY WINDS...WILL ENHANCE THE WILDFIRE DANGER ACROSS NORTHERN LOWER MICHIGAN THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN MICHIGAN TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN MICHIGAN WEDNESDAY MORNING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE) JPB/KAS
Nearby
Red Flag Warnings in Michigan, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.